Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 94, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2017, 3:04 PM CDT for 4 counties in Illinois. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 3:04 PM CDT (20:04 UTC)
- Expired
- Jun 14, 2017, 4:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:09 PM CDT | TSTM WND GST 65 | 2 Nw Elmwood, IL | |
| Jun 14, 3:11 PM CDT | TSTM WND GST 60 | 1 E Farmington, IL | |
| Jun 14, 3:18 PM CDT | TSTM WND DMG | 2 N Elmwood, IL | 18 TO 24 INCH DIAMETER TREE BLOWN DOWN. |
| Jun 14, 3:22 PM CDT | HAIL 0.75 | Toulon, IL | |
| Jun 14, 3:27 PM CDT | TSTM WND DMG | Wyoming, IL | TREE BLOWN DOWN ON HOUSE...AMBULANCE HAS BEEN DISPATCHED TO THE HOUSE. |
| Jun 14, 3:28 PM CDT | TSTM WND DMG | Bellevue, IL | LARGE TREE BLOWN DOWN |
| Jun 14, 3:30 PM CDT | TSTM WND GST 60 | 1 W Hanna City, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323
WUUS53 KILX 142004
SVRILX
ILC057-095-143-175-142100-
/O.NEW.KILX.SV.W.0094.170614T2004Z-170614T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
304 PM CDT WED JUN 14 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Fulton County in west central Illinois...
Stark County in north central Illinois...
Eastern Knox County in west central Illinois...
Peoria County in central Illinois...
* Until 400 PM CDT
* At 304 PM CDT, a severe thunderstorm was located over Yates City,
or 16 miles north of Canton, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peoria, Bartonville, Farmington, Elmwood, Bellevue, Princeville,
Wyoming, Dunlap, Toulon, Hanna City, Trivoli, Osceola, Brimfield,
Bradford, Oneida, Yates City, Williamsfield, Altona, Fairview and
Elmira.
This includes the following highways...
Interstate 474 between mile markers 0 and 6.
Interstate 74 between mile markers 56 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4061 8966 4063 9018 4115 9023 4115 8987
4123 8986 4124 8980 4123 8964
TIME...MOT...LOC 2004Z 270DEG 33KT 4080 9003
HAIL...1.00IN
WIND...60MPH
$$
252 follow-up statements
835
WWUS53 KILX 142035
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
335 PM CDT WED JUN 14 2017
ILC057-095-142044-
/O.CAN.KILX.SV.W.0094.000000T0000Z-170614T2100Z/
Fulton-Knox-
335 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON AND
EASTERN KNOX COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and north central Illinois.
LAT...LON 4061 8966 4063 8986 4114 8989 4115 8987
4123 8986 4124 8980 4123 8964
TIME...MOT...LOC 2034Z 231DEG 19KT 4117 8973
$$
ILC143-175-142100-
/O.CON.KILX.SV.W.0094.000000T0000Z-170614T2100Z/
Stark-Peoria-
335 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR STARK AND CENTRAL PEORIA COUNTIES...
At 334 PM CDT, a severe thunderstorm was located near Bradford, or 11
miles southeast of Kewanee, moving northeast at 20 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Peoria, Bartonville, Bellevue, Princeville, Wyoming, Dunlap, Toulon,
Hanna City, Osceola, Brimfield, Bradford, Elmira, Castleton,
Kickapoo, Norwood, Duncan, Smithville, Peoria International Airport
and Monica.
This includes the following highways...
Interstate 474 between mile markers 0 and 6.
Interstate 74 between mile markers 75 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4061 8966 4063 8986 4114 8989 4115 8987
4123 8986 4124 8980 4123 8964
TIME...MOT...LOC 2034Z 231DEG 19KT 4117 8973
HAIL...1.25IN
WIND...70MPH
$$
25075
WWUS53 KILX 142052
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
352 PM CDT WED JUN 14 2017
ILC143-175-142102-
/O.EXP.KILX.SV.W.0094.000000T0000Z-170614T2100Z/
Stark-Peoria-
352 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR STARK AND CENTRAL PEORIA
COUNTIES WILL EXPIRE AT 400 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central and north central Illinois.
LAT...LON 4061 8966 4063 8986 4114 8989 4115 8987
4123 8986 4124 8980 4123 8964
TIME...MOT...LOC 2052Z 270DEG 33KT 4117 8953
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:59 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 14, 2:59 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 259 PM CDT Wed Jun 14 2017 .SHORT TERM...(This evening through Thursday) ISSUED AT 259 PM CDT Wed Jun 14 2017 Potential for strong to severe storms will continue into the early evening, as a 500mb shortwave lifts northeast across the area. MUCAPEs of 3000-4000 J/kg late this afternoon will diminish steadily this evening. Low level helicity of 150-200 m2/s2 will provide some rotational tendencies in the stronger storms that persist longer. However, DCAPE values of 1500-1700 J/kg will dominate the convective mode and damaging winds appear the more likely severe hazard. Half inch hail will be possible, but freezing levels over 14000 FT will diminish the potential for large hail. The melting hail could boost potential for very heavy rainfall rates over short periods of time, where 1 inch of rain falls in as short as 15 minutes. The ground is predominantly dry to start, so flash flooding potential will be diminished in general, but could still occur in low lying and poor drainage areas. Both of our Severe Thunderstorm Watches expire at 01z/8pm, but our southeast counties could need an additional hour or two added to the watch, if the NAM-nest model verifies. HRRR shows the current wave exiting into Indiana by 23z/6pm, with another flare- up of weaker storms west of I-55 between 01z-04z. In addition, we are still seeing some indication of a late night low level jet triggering a few showers/storms north of a line from Rushville to Bloomington, so PoPs were continued in our NW counties until 11z. Coverage may not be enough to warrant the likely PoPs we previous had after 06z, so late night PoPs were lowered a bit. A few showers/storms could linger in our eastern counties Thursday morning, mainly east of I-57 but possibly as far west as I-55 toward sunrise. Then some clearing is expected, setting the stage for another hot and humid day. High temps will reach the 88 to 93F range, with the cooler temps toward the Indiana border due to morning convection. Muggy sfc dewpoints in the upper 60s and low 70s will linger another day. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 259 PM CDT Wed Jun 14 2017 A zonal flow south will prevail across the Midwest for the first part of the extended forecast. That will allow the next wave in a series of shortwaves to affect areas west of the Illinois River late Thursday night, with storms expanding across the remainder of Illinois on Friday. The overall strength of that system appears weak, but instability will be supportive of isolated severe storms late Friday afternoon into early evening, mainly west of I-55. Another stronger wave is projected to arrive later Friday night into Saturday, triggering additional storms, and prompting higher chance and some low likely PoPs. An intensifying nocturnal LLJ may increase potential of wind damage with those storms. The last wave of the weekend will be a cold frontal passage Saturday night into Sunday, bringing chances of strong storms once again. The timing of that squall line looks to put areas west of I-55 in the higher chance Sat evening, with high chances expanding east of I-55 after midnight and continuing south of I-70 Sunday morning. That front will usher in a change in air mass for early next week. Expect cooler weather for at least the first two days of next week, with high temperatures in the lower 80s Monday and Tuesday, and overnight lows dipping into the upper 50s and lower 60s. A few spotty showers/storms will be possible Tuesday afternoon and evening due to a weak shortwave, but most areas should remain dry. A warming trend will begin on Wednesday, as southerly winds return and highs climb back toward the mid to upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1256 PM CDT Wed Jun 14 2017 Boundary layer destabilization becoming more pronounced, with storm coverage expanding. Still plenty of uncertainty with convective mode and timing of any line of storms. Based on current storm coverage, a broken line of storms appears more likely. Have made an attempt to focus on the most likely 2 hour period each TAF location will be affected by any strong/severe storms. Those periods are concentrated this afternoon for all but CMI, that extends to 01z. Will make adjustments to timing once the convection approaches any terminal site. There should be a significant reduction in storm coverage after 01z/03z, based on NAM-nest and RAP updates. Have left in a VCSH overnight just in case a few showers bubble up behind the line. Winds should generally remain at or below 10kt from the southwest, outside of any thunderstorm wind gusts. Little change in air mass expected throughout this TAF period, so no prevailing wind shifts expected. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1200 PM CDT Wed Jun 14 2017 ILZ027>031-036>038-040>043-047>053-151100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 1200 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms will increase in coverage and intensity this afternoon. There is a slight risk that thunderstorms from early this afternoon through evening may contain locally damaging wind gusts and large hail, with a low probability of an isolated tornado or two mainly northwest of the Illinois River. Locally heavy rain and cloud to ground lightning will also be hazards. Heat index values of 96 to 100 are expected this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periods of thunderstorms are forecast Friday through Sunday morning. There is a marginal risk of severe thunderstorms for Friday into Friday night, and potential for additional severe thunderstorms Saturday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ044>046-054>057-061>063-066>068-071>073-151100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 1200 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A chance for thunderstorms will develop by middle afternoon, with occasional thunderstorms possible through Thursday morning. There is a slight risk that thunderstorms from middle afternoon through evening may contain locally damaging wind gusts and large hail. Locally heavy rain and cloud to ground lightning will also be hazards. Heat index values of 96 to 100 are expected this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periods of thunderstorms are forecast Friday through Sunday afternoon. The highest thunderstorm chances are Friday night and Saturday night into Sunday. Although severe weather is not expected at this time, strong storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Barker
In the hours before
Local storm report, Jun 14, 3:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL N FAIRVIEW 40.65N 90.19W
06/14/2017 M1.00 INCH FULTON IL EMERGENCY MNGR
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 44 min |
| Jun 14, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie, Shelby | 32 min |
| Jun 14, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 42 min |
| Jun 14, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 43 min |
| Jun 14, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 45 min |
| Jun 14, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 24 min |
| Jun 14, 5:18 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 57 min |
| Jun 14, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 54 min |
| Jun 14, 6:12 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 36 min |
| Jun 14, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.